Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 7, 2019, 5:46 AM EST for 4 counties in Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2019, 5:46 AM EST (10:46 UTC)
- Expired
- Feb 7, 2019, 6:15 AM EST
- In force
- 29 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 89 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 5:16 AM EST, 30 minutes earlier.
Area forecast discussion, Feb 7, 5:16 AM EST, 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 516 AM EST Thu Feb 7 2019 .SHORT TERM...(Today through Friday) Issued at 423 AM EST THU FEB 7 2019 Locally heavy rainfall, and the potential for flooding, will again be the forecast issues in the short term. Locally heavy rain will be possible across the area through late this morning, as an area of showers, and perhaps a few thunderstorms, move across eastern Kentucky. The flood watch was left in place through noon today to address any potential flooding issues. Another round of heavy rainfall will be possible tonight, as a line of potent rain showers moves across the area ahead of a quickly advancing cold front. These showers should be out of the area by early Friday morning once the cold front has moved east of the area. After that, a ridge of high pressure will settle over the region, bringing dry but cooler weather to eastern Kentucky to end the week. .LONG TERM...(Friday night through Wednesday) Issued at 516 AM EST THU FEB 7 2019 Troughing will rule across the West through early next week, with the subtropical ridge that has been steadfast across the Southeast, gradually relenting. Bouts of short wave energy will eject out across the Rockies and into the Plains and eventually the Mississippi Valley. This will bring another period of unsettled weather across the Ohio and Tennessee valleys from Sunday through Tuesday. Strong surface high pressure will build in across the Great Lakes and Ohio Valley regions Friday night into Saturday. Clearing skies will allow for lows in the teens across eastern Kentucky by Saturday morning. The high will quickly shift towards the western Atlantic by Sunday, with an inverted surface trough establishing itself across the Ohio and Tennessee valleys. Mainly bouts of rain will be seen from Sunday afternoon through Monday, with likely to categorical PoPs reasonable. A deeper low pressure system will then develop across the Plains and move northeast into the Great Lakes Tuesday, bringing a stout cold front across eastern Kentucky. Drier weather will return for Wednesday as high pressure builds in from the west and northwest. For temperatures, below normal readings will start out across the area, before modifying to above normal through early next week. Near normal values will return behind the cold front by the middle of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) ISSUED AT 1226 AM EST THU FEB 7 2019 The warm front that has been sparking showers and even a few storms since yesterday morning, is now laid out across more of the western portion of the area as a large amount of moisture continues to stream northeastward through eastern Kentucky. This set up will continue to bring a prolonged round of rainfall to the region as CIGs will drop down to IFR or worse at times. Some instances of VIS dropping to IFR is possible as well in the heavier rainfall. This will persist across the area through Thursday morning before conditions slowly improve tomorrow with some MVFR CIGs possible by tomorrow afternoon. Based on current trends, there will also likely be lulls in the rain that allow for MVFR or even VFR conditions to occur at some of the TAF sites for brief periods overnight. Winds will be light through tonight but will be on the increase tomorrow afternoon with some gusts up to 25 knots. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch until noon EST today for KYZ044-050>052-058>060-068- 069-079-080-083>088-104-106>120. && SHORT TERM...AR LONG TERM...GEOGERIAN AVIATION...AR
Hazardous weather outlook, Feb 7, 4:07 AM EST, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 407 AM EST Thu Feb 7 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 407 AM EST Thu Feb 7 2019 ...FLOOD WATCH IN EFFECT UNTIL NOON EST TODAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. A few thunderstorms will be possible this morning along with locally heavy rainfall that could lead to flooding. Locally heavy rainfall will again be possible tonight as a cold front, and a line of rain showers, which could be intense at times, move across the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any incidents of flooding or excessive rainfall. AR/GEOGERIAN
In the hours before
Special weather statement, Feb 7, 5:03 AM EST, 43 minutes before
Special Weather Statement
National Weather Service JACKSON KY
503 AM EST THU FEB 7 2019
KYZ068-069-079-080-071045-
Jackson-Rockcastle-Laurel-Pulaski-
503 AM EST THU FEB 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LAUREL...
PULASKI...SOUTHERN JACKSON AND ROCKCASTLE COUNTIES...
At 502 AM EST, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Liberty to 7 miles south
of Columbia. Movement was east at 65 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Somerset, Mount Vernon, McKee, Science Hill, Burnside, Cains Store,
Donaro, Bummer, Renfro Valley, Disputanta and Pine Hill.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3712 8490 3736 8456 3733 8451 3734 8450
3748 8444 3747 8438 3750 8436 3745 8385
3697 8456 3697 8467 3698 8470 3697 8473
3697 8478 3701 8486 3705 8491
TIME...MOT...LOC 1002Z 267DEG 57KT 3731 8482 3700 8533
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 12:43 AM EST | Areal Flood Advisory | JKL | Bell, Knox, McCreary, Wayne, Whitley | 3 hr |
| Feb 7, 5:03 AM EST | Special Weather Statement | JKL | Jackson, Pulaski, Rockcastle | 42 min |
| Feb 7, 6:11 AM EST | Special Weather Statement | JKL | Breathitt, Clay, Knox | 34 min |
| Feb 7, 6:44 AM EST | Special Weather Statement | JKL | Knott, Leslie, Perry | 31 min |
| Feb 7, 3:50 PM EST | River Flood Advisory | JKL | Knox | 43 hr |
| Feb 7, 3:50 PM EST | River Flood Advisory | JKL | Whitley | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.